Home

About

Advanced Search

Browse by Discipline

Scientific Societies

E-print Alerts

Add E-prints

E-print Network
FAQHELPSITE MAPCONTACT US


  Advanced Search  

 
MATHEMATICAL JUSTIFICATION OF THE HYDROSTATIC APPROXIMATION IN THE PRIMITIVE EQUATIONS OF
 

Summary: MATHEMATICAL JUSTIFICATION OF THE HYDROSTATIC
APPROXIMATION IN THE PRIMITIVE EQUATIONS OF
GEOPHYSICAL FLUID DYNAMICS #
PASCAL AZ ’
ERAD + AND FRANCISCO GUILL ’
EN #
SIAM J. MATH. ANAL. c
# 2001 Society for Industrial and Applied Mathematics
Vol. 33, No. 4, pp. 847--859
Abstract. Geophysical fluids all exhibit a common feature: their aspect ratio (depth to hori­
zontal width) is very small. This leads to an asymptotic model widely used in meteorology, oceanog­
raphy, and limnology, namely the hydrostatic approximation of the time­dependent incompressible
Navier--Stokes equations. It relies on the hypothesis that pressure increases linearly in the vertical
direction. In the following, we prove a convergence and existence theorem for this model by means
of anisotropic estimates and a new time­compactness criterium.
Key words. Navier--Stokes equations, shallow domains, geophysical fluid dynamics, hydrostatic
approximation, singular perturbation, compactness criterium, asymptotic analysis
AMS subject classifications. 35Q30, 35B40, 76D05, 34C35
PII. S0036141000375962
1. Introduction. Atmospheric flow in meteorology, water flow in oceanography,

  

Source: Azerad, Pascal - Département de Mathématiques, Université Montpellier II

 

Collections: Mathematics